Alert archive / Alabama / Special Weather Statements in 2011
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 1, 2011, 3:04 PM CDT for Lee County, Russell County, Alabama. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2011, 3:04 PM CDT (20:04 UTC)
- Expired
- Jul 1, 2011, 3:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Birmingham, AL
Counties Lee County, AL, Russell County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 3:18 PM CDT | TSTM WND DMG | Smiths Station, AL | TREES DOWN ON U.S. HIGHWAY 280 IN SMITHS STATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1954 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
129
WWUS84 KBMX 012004
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
304 PM CDT FRI JUL 1 2011
ALZ047-048-012045-
LEE AL-RUSSELL AL-
304 PM CDT FRI JUL 1 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RUSSELL AND EASTERN LEE
COUNTIES UNTIL 345 PM CDT...
AT 403 PM EDT/303 PM CDT/...THE NATIONAL WEATHER SERVICE WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM VALLEY TO BLEECKER
TO LADONIA...AND MOVING SOUTHWEST AT 10 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
OPELIKA...
BLEECKER...
LADONIA...
BEANS MILL...
GRIFFEN MILL...
&&
LAT...LON 3238 8497 3225 8523 3250 8540 3273 8539
3275 8513 3274 8511 3269 8511 3267 8509
3264 8509 3258 8506 3252 8500 3246 8499
3244 8496 3242 8496
TIME...MOT...LOC 2005Z 059DEG 8KT 3282 8516 3261 8518
3244 8506
$$
17/KLAWSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 1, 1:00 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 1, 1:00 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 100 PM CDT FRI JUL 1 2011 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION...CLEAR SKIES AND LIGHT WINDS PREVAIL ACROSS THE AREA THIS MORNING. UNDER FULL SUNSHINE...TEMPERATURES ARE RISING RAPIDLY AND HAD TO ADJUST HOURLY TEMPERATURES UPWARD...BUT KEPT HIGH TEMPERATURES CLOSE TO PREVIOUS FORECAST NUMBERS. MAIN CHANGE IN FORECAST WILL BE TO INCREASE RAIN CHANCES ACROSS THE SOUTHEAST COUNTIES. SATELLITE DERIVED PRECIPITABLE WATER VALUES SHOW A TONGUE OF HIGHER MOISTURE ACROSS SOUTHERN GEORGIA AND INTO SOUTHEAST ALABAMA WITH ESTIMATES OF 1.6-1.8 INCHES. A WEAK SURFACE LOW WAS ALSO LOCATED IN SOUTHEAST ALABAMA WITH NORTHEAST SURFACE WINDS ACROSS MOST OF CENTRAL ALABAMA ON NORTH SIDE OF LOW. DAYTIME HEATING WILL INTENSIFY LOW LEVEL CONVERGENCE ALONG A SURFACE BOUNDARY THAT WILL DEVELOP JUST SOUTH OF I-85...IN AREA OF LOWER SURFACE PRESSURES. 58/ROSE && .AVIATION...18Z TAF DISCUSSION. AVIATION CONCERNS WILL BE DIURNAL CONVECTION THAT WILL DEVELOP ACROSS EAST ALABAMA. DEEPER MOISTURE OVER EAST ALABAMA COMBINED WITH THE PRESENCE OF A WEAK SURFACE LOW WILL COMBINE TO PRODUCE A FAVORABLE AREA FOR AFTERNOON AND EARLY EVENING TSTM FORMATION. THE BEST CHANCE OF INITIAL DEVELOPMENT WILL BE BETWEEN KAUO AND KANB... BETWEEN 19Z AND 21Z...BUT STORM FLOW FROM EAST TO WEST COULD PUSH ANY STORMS CLOSER TO KEET AND KBHM...BY 22Z. STORMS SHOULD DIMINISH QUICKLY AFTER SUNSET. LIGHT FOG COULD DEVELOP AFTER 08Z...ESPECIALLY FOR THOSE AREAS THAT EXPERIENCE RAINFALL. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 58/ROSE && .PREV DISCUSSION... /ISSUED 607 AM CDT FRI JUL 1 2011/ THIS MORNING...STALLED SURFACE FRONTAL BOUNDARY ACROSS THE SOUTHERN FRINGES OF CENTRAL ALABAMA JUST SOUTH OF INTERSTATE 85. THIS BOUNDARY IS NOT EXPECTED TO MAKE MUCH IF ANY MORE PROGRESS SOUTHWARD TODAY. ON THE CONTRARY...IT IS EXPECTED TO PUSH BACK NORTHWARD AS A DECAYING BOUNDARY/WARM FRONT. THIS WILL HELP FOCUS ANY ISOLATED TSRA PRECIPITATION TODAY AND SATURDAY ALONG AND SOUTH OF THE FRONT FOR THE MOST PART. HOWEVER...IT WILL BE FIGHTING A STRONG UPPER RIDGE CENTER OVER THE MISSISSIPPI RIVER VALLEY THAT IS OCCUPYING A GOOD CHUNK OF U.S. REAL ESTATE. CONDITIONS WILL CONTINUE TO WARM ACROSS THE STATE TODAY. THIS WILL BE TRUE ESPECIALLY ACROSS THE SOUTH. THE UPPER RIDGE WILL EXPAND FURTHER EASTWARD ACROSS A GREATER PORTION OF THE COUNTRY SATURDAY AS THE UPPER LOW OVER NEW ENGLAND STARTS TO MOVE OFF THE ATLANTIC COAST WITH VERY WEAK FLOW OVER MUCH OF THE U.S. SHOULD SEE OUR WARMEST TEMPERATURES OF THE NEXT 7 DAYS NOW THROUGH SUNDAY WITH THE EFFECTS OF THIS RIDGE. BY LATE SUNDAY...WE SHOULD BEGIN TO SEE WEAKNESSES IN THE EASTERN HALF OF THE UPPER RIDGE. THIS WILL ALLOW FOR SLIGHTLY MORE SCATTERED TSRA ACTIVITY ACROSS THE STATE. BETTER NORTHWEST/ NORTHERLY FLOW WILL BE OPENED UP BY THIS WEAKNESS BY MONDAY/ TUESDAY AS MORE SHORTWAVE/TSRA COMPLEX ACTIVITY WILL BE POSSIBLE WITH THE MAIN UPPER HIGH SHIFTING TO THE SOUTHWEST PART OF THE COUNTRY. BY WEDNESDAY...A WEAK UPPER TROUGH DEVELOPS ACROSS THE SOUTHEAST STATES. THE SEMI STATIONARY TROUGH WILL CONTINUE TO HELP KEEP LOW POPS AROUND FOR THE LAST HALF OF THE WEEK. A SURFACE FRONT WILL ATTEMPT TO PUSH INTO THE NORTHERN REACHES OF THE AREA AS WELL BY THE END OF NEXT WEEK. BEST CHANCES FOR RAIN THROUGH THE FORECAST WILL BE MONDAY AND TUESDAY BUT STILL SOME TIMING ISSUES TO WORK OUT WITH POTENTIAL SHORTWAVE ACTIVITY. WITH EXTRA CLOUD COVER POSSIBLE AND BETTER RAIN POTENTIAL...MAY BE A DEGREE OR TWO LOWER...BUT STILL VERY HOT OVERALL. 08/MNK && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 1, 1:21 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 121 PM CDT FRI JUL 1 2011 ALZ011>015-017>050-020300- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 121 PM CDT FRI JUL 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS COULD PRODUCE STRONG DAMAGING WINDS THROUGH 7 PM. THE THREAT AREA IS EAST OF I-65. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 1, 2:32 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 232 PM CDT FRI JUL 1 2011 ALZ027-028-036-012015- CLAY AL-COOSA AL-TALLADEGA AL- 232 PM CDT FRI JUL 1 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TALLADEGA...NORTHEASTERN COOSA AND SOUTHWESTERN CLAY COUNTIES UNTIL 315 PM CDT... AT 227 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR PARKDALE...OR 6 MILES NORTHWEST OF GOODWATER. THIS STORM WAS NEARLY STATIONARY. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... GOODWATER... STEWARTVILLE... PARKDALE... HATCHET... BRADFORD... && LAT...LON 3293 8607 3306 8632 3321 8614 3314 8600 TIME...MOT...LOC 1932Z 030DEG 2KT 3312 8611 17/KLAWS
Special weather statement, Jul 1, 2:33 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
233 PM CDT FRI JUL 1 2011
ALZ047-048-012000-
LEE AL-RUSSELL AL-
233 PM CDT FRI JUL 1 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RUSSELL AND EASTERN LEE
COUNTIES UNTIL 300 PM CDT...
AT 331 PM EDT/231 PM CDT/...THE NATIONAL WEATHER SERVICE WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
FAIRFAX TO SMITHS...AND MOVING SOUTHWEST AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
SMITHS...
SMITHS STATION...
BLEECKER...
LADONIA...
BEANS MILL...
&&
LAT...LON 3236 8521 3272 8530 3275 8524 3275 8513
3274 8511 3269 8511 3267 8509 3264 8509
3264 8508 3261 8508 3252 8500 3249 8499
TIME...MOT...LOC 1933Z 056DEG 8KT 3273 8510 3255 8506
17/KLAWSSpecial weather statement, Jul 1, 3:04 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
304 PM CDT FRI JUL 1 2011
ALZ047-048-012045-
LEE AL-RUSSELL AL-
304 PM CDT FRI JUL 1 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RUSSELL AND EASTERN LEE
COUNTIES UNTIL 345 PM CDT...
AT 403 PM EDT/303 PM CDT/...THE NATIONAL WEATHER SERVICE WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM VALLEY TO BLEECKER
TO LADONIA...AND MOVING SOUTHWEST AT 10 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
OPELIKA...
BLEECKER...
LADONIA...
BEANS MILL...
GRIFFEN MILL...
&&
LAT...LON 3238 8497 3225 8523 3250 8540 3273 8539
3275 8513 3274 8511 3269 8511 3267 8509
3264 8509 3258 8506 3252 8500 3246 8499
3244 8496 3242 8496
TIME...MOT...LOC 2005Z 059DEG 8KT 3282 8516 3261 8518
3244 8506
17/KLAWSThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:32 PM CDT | Special Weather Statement | BMX | Coosa | 43 min |
| Jul 1, 2:33 PM CDT | Special Weather Statement | BMX | Lee | 27 min |
| Jul 1, 3:08 PM CDT | Special Weather Statement | BMX | Coosa | 52 min |
| Jul 1, 3:17 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 43 min |
| Jul 1, 4:01 PM CDT | Special Weather Statement | BMX | Lee | 44 min |
| Jul 1, 4:08 PM CDT | Special Weather Statement | BMX | Bullock | 52 min |
| Jul 1, 4:27 PM CDT | Special Weather Statement | BMX | Macon | 48 min |
| Jul 1, 4:30 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee, Tallapoosa | 30 min |
| Jul 1, 4:40 PM CDT | Severe Thunderstorm Warning | BMX | Macon | 35 min |
| Jul 1, 4:47 PM CDT | Special Weather Statement | BMX | Tallapoosa | 43 min |
| Jul 1, 5:15 PM CDT | Special Weather Statement | BMX | Macon | 45 min |
| Jul 1, 5:18 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock | 42 min |
| Jul 1, 5:20 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Macon, Tallapoosa | 25 min |
| Jul 1, 5:31 PM CDT | Special Weather Statement | BMX | Chambers | 44 min |
| Jul 1, 5:33 PM CDT | Special Weather Statement | BMX | Montgomery | 42 min |
Nearby
Special Weather Statements in Alabama, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.